MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC 3 GO MALE COUDE CATHETER WITH SUREGRIP; MAGIC 3 GO MALE COUDE INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC 3 GO MALE COUDE CATHETER WITH SUREGRIP; MAGIC 3 GO MALE COUDE INTERMITTENT CATHETER
Model Number 50818G
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the magic 3 go male intermittent catheters were not curved enough to drain properly.It was noted that the patient had been using the product for more than 90 days.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "operator error".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, use the adhesive label(s) to hang the package on a nearby dry vertical surface while preparing to catheterize.4.Clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.6.Keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
MAGIC 3 GO MALE COUDE CATHETER WITH SUREGRIP
Common Device Name
MAGIC 3 GO MALE COUDE INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12894744
Report Number1018233-2021-07597
Device Sequence Number17672178
Product Code EZD
UDI-Device Identifier00801741137044
UDI-Public(01)00801741137044
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number50818G
Device Catalogue Number50818G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale